Alert archive / Kentucky / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 21, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 15, 2025, 2:15 AM CDT for Massac County, Illinois; 5 counties in Kentucky. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2025, 2:15 AM CDT (07:15 UTC)
- Expired
- Mar 15, 2025, 3:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Massac County, IL, Ballard County, KY, Carlisle County, KY, Graves County, KY, Livingston County, KY, McCracken County, KY
The radar
The Paducah radar (KPAH), 4 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 2:25 AM CDT | TSTM WND DMG | 2 Wsw Lone Oak, KY | Trees down at N Gum Springs Road and Lovelaceville Road. |
| Mar 15, 2:25 AM CDT | TSTM WND DMG | 4 Nw Lone Oak, KY | Several large tree limbs down and one tree uprooted just north of Highway 60 on Maxon Road. |
| Mar 15, 2:28 AM CDT | TSTM WND DMG | Paducah, KY | Tree down blocking the road on North Friendship and Guyline road. |
| Mar 15, 2:31 AM CDT | TSTM WND DMG | 1 W Shady Grove, IL | Tree down on house in Brookport. Line damage. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 7:34 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2003 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
675
WUUS53 KPAH 150715
SVRPAH
ILC127-KYC007-039-083-139-145-150800-
/O.NEW.KPAH.SV.W.0021.250315T0715Z-250315T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
215 AM CDT Sat Mar 15 2025
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Central Massac County in southern Illinois...
Southwestern Livingston County in western Kentucky...
Northeastern Carlisle County in western Kentucky...
Southern Ballard County in western Kentucky...
McCracken County in western Kentucky...
Northwestern Graves County in western Kentucky...
* Until 300 AM CDT.
* At 215 AM CDT, a severe thunderstorm was located near
Lovelaceville, or near Bardwell, moving northeast at 70 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Lowes, La Center, Barkley Regional Airport, Blandville, Barlow,
Kevil, Lone Oak, Metropolis, Paducah, West Paducah, Brookport,
Lovelaceville, Ledbetter, and Reidland.
This includes the following highways...
Interstate 24 in Kentucky between Mile Markers 1 and 12.
Interstate 24 in Illinois between Mile Markers 31 and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 400 AM CDT for southern
Illinois...and western Kentucky.
&&
LAT...LON 3701 8912 3727 8870 3708 8849 3707 8849
3707 8848 3681 8880
TIME...MOT...LOC 0715Z 232DEG 60KT 3694 8892
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
JGGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 12:52 AM CDT, 1 hour 23 minutes earlier. Its key messages:
- A Wind Advisory remains in effect through 4 AM for gusts of 40-50 mph.
- All modes of significant severe weather are expected with tonight's storms, large hail (2+ inches), damaging winds of 70-80+ mph, and significant tornadoes (EF2+).
- Saturday maintains a severe threat during the morning into the early afternoon. All modes of severe remain possible. This is mainly across western KY and southwest IN.
Area forecast discussion, Mar 15, 12:52 AM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1252 AM CDT Sat Mar 15 2025
.KEY MESSAGES...
- A Wind Advisory remains in effect through 4 AM for gusts of
40-50 mph.
- All modes of significant severe weather are expected with tonight's
storms, large hail (2+ inches), damaging winds of 70-80+ mph,
and significant tornadoes (EF2+).
- Saturday maintains a severe threat during the morning into the
early afternoon. All modes of severe remain possible. This is
mainly across western KY and southwest IN.
&&
.DISCUSSION...
Issued at 255 PM CDT Fri Mar 14 2025
A strong, negatively tilted 500mb trof will move through the upper
midwest this evening and tonight. A strong 978-976mb sfc low will
track through eastern NE into MN this evening and tonight. We are
warm sectored today throughout the day w/a dry line to our west.
Windy conditions today ahead of this system with gusts of 40-50 mph.
A Wind Advisory is in effect through 4am.
Very concerning situation unfolding tonight with all modes of
significant severe possible. Models are setting up further west and
timing has slowed a little. Dew points are still forecast to surge
northward from southern AR over the next several hours and have a 70-
90% chance of reaching or exceeding 60 degrees. SBCAPE is still
around 1,000-2,000 J/kg. 0-1 km SRH is rather high at around 300+
m2/s2, and 0-3 km SRH is 600+ m2/s2. STP in the HRRR is 7-8. Bulk
shear is 60+ kts. Mid level lapse rates are still rather steep at
7.5-8 degC. Models are still showing a broken line of storms moving
through which means both linear dynamics and supercells are
possible. All hazards are possible wtih 70-80+ mph damaging winds,
large hail (2+ inches), and significant tornadoes (EF2+) some of
which could be long track. These storms will also be moving rather
quickly at around 60-70 mph. Storms are expected to weaken some as
they move further east late tonight as dewpoints drop off and
instability decreases.
How tonight evolves will determine how tomorrow plays out. A
secondary system comes up from the south tomorrow and brings storms
to eastern portions of the area (mainly the KY pennyrile and
southwest IN). The best instability is in the morning to early
afternoon with about 1,000-1,500 J/kg of MUCAPE which is when we
could see severe storms (SPC slight risk). There is also the
possibility for training storms. Some areas could see 1-2" of rain
with flash flooding possible and we are in a slight (level 2 of 4)
for the excessive rainfall outlook.
Behind the cold front with this system highs will fall back into the
50s for Sunday. Upper level ridging builds in early next week and
temperatures then moderate back into the 60s and 70s. Another trof
and sfc low come through on Wednesday bringing more storms to the
area along with a cold front Wednesday night.
&&
.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1252 AM CDT Sat Mar 15 2025
A line of severe storms produced a 67kt gust at KCGI in the last
hour and that line will continue eastward overnight. Gusts over
50kts will be possible with brief IFR visibilities likely. South
winds will gust 35-45kts ahead of the line overnight. Another
round of showers and storms will spread northward across the
region mainly in the afternoon with more MVFR and even IFR
conditions possible. Showers could linger into the evening with
MVFR conditions.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory until 4 AM CDT early this morning for ILZ075>078-
080>094.
MO...Wind Advisory until 4 AM CDT early this morning for MOZ076-086-
087-100-107>112-114.
IN...Wind Advisory until 4 AM CDT /5 AM EDT/ early this morning for
INZ081-082-085>088.
KY...Wind Advisory until 4 AM CDT early this morning for KYZ001>022.
&&
DISCUSSION...SHAWKEY
AVIATION...DRSHazardous weather outlook, Mar 14, 4:48 PM CDT, 9 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 448 PM CDT Fri Mar 14 2025 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-151200- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 448 PM CDT Fri Mar 14 2025 /548 PM EDT Fri Mar 14 2025/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Strong gusty winds of 40 to 50 mph are forecast this afternoon and evening. Refer to the Wind Advisory for additional details. Widespread thunderstorms are expected this evening into tonight with the potential for significant severe weather. Hazards include damaging winds in excess of 70 mph, tornadoes, and large hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Additional thunderstorms are possible on Saturday, some of which may be severe with damaging winds, large hail, and a few tornadoes. This threat is primarily across west Kentucky and southwest Indiana. Heavy rainfall may lead to flash flooding across west Kentucky on Saturday. .SPOTTER INFORMATION STATEMENT... Spotters please report any severe weather or damage to the National Weather Service or local authorities.
In the hours before
Local storm report, Mar 15, 12:48 AM CDT, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1248 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM Tornado 2 N Colp 37.83N 89.08W
03/15/2025 Williamson IL Fire Dept/Rescue
Tornado reported north of Carterville.
&&
DWSLocal storm report, Mar 15, 12:50 AM CDT, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1250 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 AM Tstm Wnd Dmg 8 W Pinckneyville 38.08N 89.53W
03/15/2025 Perry IL Emergency Mngr
Power poles reported down on Highway 154.
Time estimated from radar.
&&
DWSLocal storm report, Mar 15, 1:45 AM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
145 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 AM Hail 1 E Howardville 36.57N 89.58W
03/15/2025 E1.50 Inch New Madrid MO Public
Report from mPING: Ping Pong Ball (1.50
in.).
&&Local storm report, Mar 15, 1:58 AM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
158 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 AM Tornado 4 SSE New Burnside 37.53N 88.75W
03/15/2025 Johnson IL Trained Spotter
Severe damage to a home on Gilead Church
Road. No injuries.
&&
KECLocal storm report, Mar 15, 2:14 AM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Paducah KY
214 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 AM Hail Harrisburg 37.74N 88.55W
03/15/2025 M1.75 Inch Saline IL Public
&&
KECLocal storm report, Mar 15, 2:15 AM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
215 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM Hail Columbus 36.76N 89.10W
03/15/2025 M1.00 Inch Hickman KY Fire Dept/Rescue
&&
KECThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 11:21 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 39 min |
| Mar 14, 11:24 PM CDT | Tornado Warning | PAH | Jackson | 51 min |
| Mar 14, 11:38 PM CDT | Tornado Warning | PAH | Jackson, Union | 52 min |
| Mar 14, 11:59 PM CDT | Tornado Warning | PAH | Franklin, Jackson, Perry, Williamson | 46 min |
| Mar 15, 12:09 AM CDT | Tornado Warning | PAH | Franklin, Jackson, Williamson | 51 min |
| Mar 15, 12:09 AM CDT | Tornado Warning | PAH | Alexander, Pulaski | 51 min |
| Mar 15, 12:12 AM CDT | Tornado Warning | PAH | Alexander, Union | 48 min |
| Mar 15, 12:21 AM CDT | Tornado Warning | PAH | Franklin, Jefferson, Perry | 27 min |
| Mar 15, 12:32 AM CDT | Severe Thunderstorm Warning | PAH | Alexander, Jackson, Johnson, Union, Williamson | 43 min |
| Mar 15, 12:42 AM CDT | Tornado Warning | PAH | Alexander, Pulaski | 33 min |
| Mar 15, 12:44 AM CDT | Tornado Warning | PAH | Franklin, Hamilton, Jefferson | 46 min |
| Mar 15, 12:58 AM CDT | Tornado Warning | PAH | Johnson, Pulaski, Union | 32 min |
| Mar 15, 1:12 AM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski | 48 min |
| Mar 15, 1:18 AM CDT | Severe Thunderstorm Warning | PAH | Edwards, Hamilton, Wabash, Wayne, White | 57 min |
| Mar 15, 1:18 AM CDT | Tornado Warning | PAH | Alexander, Pulaski | 27 min |
| Mar 15, 1:26 AM CDT | Tornado Warning | PAH | Gallatin, Hardin, Johnson, Pope, Saline, Williamson | 49 min |
| Mar 15, 1:33 AM CDT | Tornado Warning | PAH | Johnson, Massac, Pope, Pulaski | 42 min |
| Mar 15, 1:35 AM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski | 26 min |
| Mar 15, 1:35 AM CDT | Tornado Warning | PAH | Edwards, Wabash, Wayne | 40 min |
| Mar 15, 1:46 AM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski | 16 min |
| Mar 15, 1:53 AM CDT | Tornado Warning | PAH | Gallatin, Saline, White | 52 min |
| Mar 15, 2:05 AM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hardin, Johnson, Massac, Pope | 40 min |
| Mar 15, 2:13 AM CDT | Severe Thunderstorm Warning | PAH | Alexander | 31 min |
| Mar 15, 2:20 AM CDT | Tornado Warning | PAH | White | 40 min |
| Mar 15, 2:33 AM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hardin | 42 min |
| Mar 15, 2:36 AM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hardin, Massac, Pope | 39 min |
| Mar 15, 2:47 AM CDT | Severe Thunderstorm Warning | PAH | White | 43 min |
| Mar 15, 3:15 AM CDT | Severe Thunderstorm Warning | PAH | Massac, Pope | 45 min |
| Mar 15, 10:27 AM CDT | Special Weather Statement | PAH | Massac | 48 min |
| Mar 15, 10:30 AM CDT | Special Weather Statement | PAH | Massac | 45 min |
| Mar 15, 10:33 AM CDT | Severe Thunderstorm Warning | PAH | Massac, Pope | 17 min |
| Mar 15, 1:06 AM CDT | Tornado Warning | PAH | Fulton | 39 min |
| Mar 15, 1:36 AM CDT | Tornado Warning | PAH | Fulton, Hickman | 24 min |
| Mar 15, 1:53 AM CDT | Tornado Warning | PAH | Carlisle, Fulton, Hickman | 52 min |
| Mar 15, 2:24 AM CDT | Tornado Warning | PAH | Carlisle, Graves, Hickman, McCracken, Marshall | 33 min |
| Mar 15, 2:55 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Graves, Livingston, Lyon, McCracken and 1 more | 50 min |
| Mar 15, 2:56 AM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Graves, Hickman, McCracken | 34 min |
| Mar 15, 3:06 AM CDT | Tornado Warning | PAH | Caldwell, Crittenden, Livingston, Lyon | 24 min |
| Mar 15, 3:13 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Daviess, Henderson, Hopkins, McLean and 2 more | 47 min |
| Mar 15, 3:26 AM CDT | Severe Thunderstorm Warning | PAH | Daviess | 49 min |
| Mar 15, 3:39 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Livingston, Lyon | 39 min |
| Mar 15, 3:48 AM CDT | Tornado Warning | PAH | Hopkins, McLean, Webster | 27 min |
| Mar 15, 3:58 AM CDT | Tornado Warning | PAH | Caldwell, Crittenden, Hopkins, Lyon | 11 min |
| Mar 15, 4:03 AM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, McLean, Webster | 42 min |
| Mar 15, 4:07 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Henderson, Hopkins, Webster | 38 min |
| Mar 15, 4:28 AM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, McLean | 47 min |
| Mar 15, 4:37 AM CDT | Severe Thunderstorm Warning | PAH | Daviess | 38 min |
| Mar 15, 4:43 AM CDT | Severe Thunderstorm Warning | PAH | Daviess | 32 min |
| Mar 15, 4:49 AM CDT | Severe Thunderstorm Warning | PAH | Daviess, Hopkins, McLean, Webster | 41 min |
| Mar 15, 5:12 AM CDT | Severe Thunderstorm Warning | PAH | Daviess | 33 min |
| Mar 15, 5:18 AM CDT | Severe Thunderstorm Warning | PAH | Daviess, McLean | 42 min |
| Mar 15, 10:01 AM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Fulton, Graves, Hickman | 24 min |
| Mar 15, 11:57 AM CDT | River Flood Warning | PAH | Muhlenberg | 8 days |
| Mar 15, 5:58 PM CDT | Special Weather Statement | PAH | Todd | 62 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2025Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.